MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXTRACTOR PRO RX; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION EXTRACTOR PRO RX; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00547040
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant was unable to provide the lot number.Therefore, the manufacture and expiration dates are unknown.(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an extractor pro rx retrieval balloon was used in the common bile duct (cbd) during a stone removal procedure performed on (b)(6) 2020.According to the complainant, prior to the procedure, it was noticed that a trace of water-like substance was inside the balloon.There was an attempt to inflate and deflate the balloon; however, the balloon could not be deflated and instead continued to inflate.Additionally, it was noted that the physician might have accidentally inflated the balloon with saline instead of air before using it.The procedure was completed with another extractor pro rx retrieval balloon.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: problem code 1149 captures the reportable event of balloon failed to deflate.Block h10: investigation results visual examination of the returned complaint device revealed no visual defects and looked normal.No damage was found on the catheter of the device.Functional analysis was performed, and the balloon was inflated normally.There were no leaks, holes or pinholes noted in the balloon.It was also noted that the balloon was able to deflate without any problem.The balloon outer diameter was measured at its two recommended volumes and were found to be within specifications.The returned device review (visual, physical, and performance testing) showed no evidence of either the alleged or any defect which could have contributed to the event.Therefore, the most probable root cause for this complaint cannot be detected.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.
 
Event or Problem Description
It was reported to boston scientific corporation that an extractor pro rx retrieval balloon was used in the common bile duct (cbd) during a stone removal procedure performed on (b)(6), 2020.According to the complainant, prior to the procedure, it was noticed that a trace of water-like substance was inside the balloon.There was an attempt to inflate and deflate the balloon; however, the balloon could not be deflated and instead continued to inflate.Additionally, it was noted that the physician might have accidentally inflated the balloon with saline instead of air before using it.The procedure was completed with another extractor pro rx retrieval balloon.There were no patient complications reported as a result of this event.

Brand Name
EXTRACTOR PRO RX
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10164983
Report Number3005099803-2020-02291
Device Sequence Number2400864
Product Code FGE
UDI-Device Identifier08714729790273
UDI-Public08714729790273
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K102082
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/29/2022
Device Model NumberM00547040
Device Catalogue Number4704
Device Lot Number0025130893
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2020
Initial Date Received by Manufacturer 05/22/2020
Supplement Date Received by Manufacturer07/15/2020
Initial Report FDA Received Date06/17/2020
Supplement Report FDA Received Date08/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1